Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 79, NWS Little Rock, AR

June 13, 20187 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 13, 2018, 5:51 PM CDT for 7 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2018, 5:51 PM CDT (22:51 UTC)
Expired
Jun 13, 2018, 8:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 128 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:45 PM CDTFLASH FLOOD3 Ne Woodberry, ARLAW ENFORCEMENT REPORTED HIGHWAY 167 WAS FLOODED. IN ADDITION, SEVERAL COUNTIES ROAD ALSO WERE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1273 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WGUS54 KLZK 132251
FFWLZK
ARC011-013-025-043-069-079-103-140145-
/O.NEW.KLZK.FF.W.0079.180613T2251Z-180614T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
551 PM CDT WED JUN 13 2018

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Bradley County in southeastern Arkansas...
  Eastern Cleveland County in southeastern Arkansas...
  Calhoun County in southwestern Arkansas...
  East central Ouachita County in southwestern Arkansas...
  Western Drew County in southeastern Arkansas...
  South central Jefferson County in southeastern Arkansas...
  Lincoln County in southeastern Arkansas...

* Until 845 PM CDT.

* At 549 PM CDT, radar indicated slow-moving strong thunderstorms in 
  much of the warned area producing heavy rainfall. Radar was 
  estimating one to three inches of rain in the last hour, and this 
  was largely verified by surface reports. Additional heavy rainfall 
  is expected, and flash flooding is likely to occur. 

* Some locations that will experience flooding include...
  Pine Bluff...                     Monticello...
  Warren...                         Star City...
  Hampton...                        Hermitage...
  Wilmar...                         Grady...
  Thornton...                       Harrell...
  Ingalls...                        Whitefield...
  Plantersville...                  Hampton Municipal Airport...
  Weeks...                          Woodville...
  Herbine...                        Nebo...
  Feenyville...                     Ellisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3334 9242 3343 9254 3345 9268 3349 9277
      3355 9278 3356 9271 3365 9273 3371 9260
      3380 9258 3379 9234 3371 9233 3371 9219
      3428 9196 3426 9171 3423 9171 3423 9162
      3343 9169 3344 9199 3332 9223

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:50 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 13, 1:50 PM CDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Little Rock AR
150 PM CDT Wed Jun 13 2018

.SHORT TERM...Tonight Through Friday
Scattered convection is rejuvenating this afternoon with a little
better coverage than yesterday at this time. Although organized
severe weather will be low, frequent lightning and gusty winds will
accompany these summertime thunderstorms. Also important to note
will be storm motion and the threat for brief heavy downpours.
With little to push these along, the storm motion will be slow and
the threat exists for some thunderstorm training.

Over the last few days, clouds and bouts of rain have kept
temperatures in check. As we head into the end of the week, our
rain chances will diminish and heat index values will be on the
rise. This will need to be monitored over the next few days for
heat advisory considerations.

&&

.LONG TERM...Friday Night Through Wednesday
Saturday and Sunday will continue to be warm, as the ridge starts to
break down. Initially, any storms will be widely scattered,
diurnally driven. With the high humidity continuing, and
temperatures well into the 90s, afternoon heat index values could
range between 100 and 105 both days.

Fortunately for us, it does look like the ridge will continue to
break down/contract/displace itself (whatever you want to call it).
Either way, we will have a healthy dose of tropical moisture coming
up at us from the Gulf of Mexico, and this will allow us to see
decent rain chances over much of Arkansas. As an added bonus,
temperatures will be cooler as well (though they will depend on
cloud cover and any rain that falls). Temperatures will be much
closer to average for this time of year.&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     73  92  73  93 /  20  20  10  10
Camden AR         73  94  73  94 /  20  20  10  20
Harrison AR       71  89  71  90 /  20  20  10  10
Hot Springs AR    73  93  73  93 /  20  20  10  10
Little Rock   AR  74  93  73  93 /  20  20  20  10
Monticello AR     73  93  73  93 /  20  20  20  20
Mount Ida AR      73  93  72  92 /  20  10  10  10
Mountain Home AR  71  89  71  90 /  20  20  10  10
Newport AR        74  92  73  94 /  10  10  10  10
Pine Bluff AR     74  94  74  93 /  20  20  20  20
Russellville AR   73  92  72  92 /  20  20  10  10
Searcy AR         74  93  73  94 /  20  20  10  10
Stuttgart AR      74  94  74  94 /  20  20  20  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...61 / Long Term...57
Hazardous weather outlook, Jun 13, 4:56 AM CDT, 12 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
456 AM CDT Wed Jun 13 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
456 AM CDT Wed Jun 13 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms will be possible across the area,
especially during the afternoon and early evening hours. A few
strong to briefly severe thunderstorms will be possible with this
activity, with damaging winds and small hail possible with the
strongest storms. Some locally heavy rainfall may also be seen.
However, widespread severe weather is not expected with this
activity.

Heat index values will warm into the mid 90s to just over 100
degrees by this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Isolated to scattered afternoon and early evening thunderstorms
will remain possible later this week into the weekend. The
overall threat for organized or widespread severe weather is
expected to remain low at this time. However, an isolated strong
to severe thunderstorm may be seen each day.

Heat index values each afternoon will warm into the mid 90s to
near or just over 100 through much of the week.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/Cooper

In the hours before

Local storm report, Jun 13, 4:41 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
441 PM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     GLEN ROSE               34.46N  92.73W
06/13/2018                   HOT SPRING         AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ON US 67.

&&

EVENT NUMBER LZK1800120

57
Local storm report, Jun 13, 4:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     4 E WILLOW              34.14N  92.68W
06/13/2018                   DALLAS             AR   PUBLIC

            LARGE LIMBS WERE BLOWN DOWN.

&&

EVENT NUMBER LZK1800121

57
Local storm report, Jun 13, 4:57 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     BRUSH CREEK             34.22N  92.65W
06/13/2018                   GRANT              AR   UTILITY COMPANY

            POWER OUTAGES WERE REPORTED IN WESTERN GRANT COUNTY
            FROM THUNDERSTORM WIND DAMAGE.

&&

EVENT NUMBER LZK1800122

57
Special weather statement, Jun 13, 5:24 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
524 PM CDT WED JUN 13 2018

ARZ040-132315-
Polk AR-
524 PM CDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 615 PM
CDT...

At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mena Intermountain Airport, or 8 miles south of Mena, moving
southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cossatot River State Park...      Shady...
Caney Creek Wilderness...         Hartley...
Mena Intermountain Airport...     Mccauley...
Shady Lake Recreation Area...     Nunley...
Dallas...

LAT...LON 3457 9416 3435 9398 3435 9416 3436 9425
      3427 9425 3427 9424 3426 9425 3428 9426
      3449 9435
TIME...MOT...LOC 2223Z 332DEG 15KT 3447 9422

Goudsward
Local storm report, Jun 13, 5:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT WED JUN 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     RUSSELLVILLE            35.27N  93.14W
06/13/2018                   POPE               AR   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN.

&&

EVENT NUMBER LZK1800123

57
Special weather statement, Jun 13, 5:38 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
538 PM CDT WED JUN 13 2018

ARZ032-044-132315-
Pulaski AR-Faulkner AR-
538 PM CDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAULKNER AND
NORTHEASTERN PULASKI COUNTIES UNTIL 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickles Gap, or near Conway, moving southeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Conway...                         Little Rock AFB...
Vilonia...                        Mayflower...
Olmstead...                       Morgan...
Gibson...                         Marche...
Holland...                        Hamlet...
Saltillo...                       Macon...
Otto...                           Cato...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3489 9243 3508 9248 3516 9228 3493 9207
      3491 9207 3491 9208
TIME...MOT...LOC 2238Z 331DEG 15KT 3506 9234

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:59 PM CDTSpecial Weather StatementLZKJefferson31 min
Jun 13, 2:20 PM CDTSpecial Weather StatementLZKPulaski, Saline25 min
Jun 13, 2:30 PM CDTSevere Thunderstorm WarningLZKPulaski30 min
Jun 13, 2:45 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline45 min
Jun 13, 3:06 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline39 min
Jun 13, 3:11 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Yell34 min
Jun 13, 3:17 PM CDTSpecial Weather StatementLZKDesha13 min
Jun 13, 3:38 PM CDTSevere Thunderstorm WarningLZKGrant, Saline37 min
Jun 13, 3:54 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring36 min
Jun 13, 4:03 PM CDTFlash Flood WarningLZKMontgomery, Yell3 hr
Jun 13, 4:07 PM CDTFlash Flood WarningLZKDesha113 min
Jun 13, 4:19 PM CDTSpecial Weather StatementLZKDesha41 min
Jun 13, 4:30 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha45 min
Jun 13, 4:30 PM CDTSevere Thunderstorm WarningLZKFaulkner30 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningLZKDallas, Grant43 min
Jun 13, 4:33 PM CDTSpecial Weather StatementLZKDrew42 min
Jun 13, 4:42 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring48 min
Jun 13, 4:45 PM CDTSevere Thunderstorm WarningLZKCleveland, Jefferson, Lincoln45 min
Jun 13, 5:01 PM CDTSevere Thunderstorm WarningLZKPope29 min
Jun 13, 5:09 PM CDTSevere Thunderstorm WarningLZKPrairie, White, Woodruff21 min
Jun 13, 5:09 PM CDTSevere Thunderstorm WarningLZKDrew23 min
Jun 13, 5:11 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun49 min
Jun 13, 5:15 PM CDTSevere Thunderstorm WarningLZKCleveland, Drew, Lincoln30 min
Jun 13, 5:19 PM CDTSevere Thunderstorm WarningLZKClark, Dallas41 min
Jun 13, 5:24 PM CDTSpecial Weather StatementLZKPolk51 min
Jun 13, 5:29 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff31 min
Jun 13, 5:34 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew41 min
Jun 13, 5:38 PM CDTSpecial Weather StatementLZKFaulkner37 min
Jun 13, 5:59 PM CDTSevere Thunderstorm WarningLZKMonroe31 min

Nearby

Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.